MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.0NM TORQUE LIMITING HANDLE WITH 4.5MM QUICK COUPLING; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.0NM TORQUE LIMITING HANDLE WITH 4.5MM QUICK COUPLING; MISC ORTHO SURGICAL INSTR
Model Number 03.632.204
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: investigation flow: power tools/calibration.Visual inspection: the 3.0nm torque limiting handle with 4.5 mm quick coupling (p/n: 03.632.204, lot #: 9852480-14) was returned and received at us cq.Upon visual inspection, there were scratches and slight discoloration on the returned device but have no impact on the functionality of the device.No other issues were identified with the returned device.Functional test: the functional test was performed on the returned device at service and repair the highest torque of the device measured during calibration testing was 3.72 nm which was not within the specified torque range of the device of 3 nm - 3.6 nm.Hence, the torque test failed high.Service & repair evaluation: the customer reported the device failed calibration.The repair technician reported the device failed high.Torque test high is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Document/specification review: based on the date of manufacture drawings are reflecting the current and manufactured revision were reviewed.Complaint confirmed? yes, the device received failed in calibration testing.Hence, confirming the allegation.Investigation conclusion: the complaint condition is confirmed as the 3.0nm torque limiting handle with 4.5 mm quick coupling (p/n: 03.632.204, lot #: 9852480-14) failed high in calibration test.There is no indication that a design or manufacturing issue has caused the breakage and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part # 03.632.204.Synthes lot # 9852480-14.Supplier lot # 9852480-14.Release to warehouse date: aug 07, 2015.Supplier: (b)(4).No ncr's were generated during production.Device history review: review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during inspection, a torque limiting handle with 4.5mm quick coupling failed in calibration.There was no patient involvement.This complaint involves one (1) device.This is 1 of 1 for report (b)(4).

Brand Name
3.0NM TORQUE LIMITING HANDLE WITH 4.5MM QUICK COUPLING
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9856136
Report Number2939274-2020-01376
Device Sequence Number3153927
Product Code LXH
UDI-Device Identifier10705034719535
UDI-Public(01)10705034719535
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.632.204
Device Catalogue Number03.632.204
Device Lot Number9852480-14
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2020
Initial Report FDA Received Date03/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1